MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION
Model Number W2-8-3-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paresis (1998); Speech Disorder (4415); Ischemia Stroke (4418)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient and not returned to the manufacturer for evaluation.Procedural notes were provided.The product issue could not be confirmed.However, the investigation is ongoing.Upon completion, of the investigation, a supplemental report will be submitted.
 
Event or Problem Description
As reported through the clinical study car: technical event and the ae cerebrovascular accident.Technical event: index procedure date: (b)(6) 2024.Primary device: web sl.Type of deficiency: web impingement.Indicate stage of malfunction: intra-procedure.Description: device had approximately 60% encroachment upon the adjacent right internal carotid artery.A balloon catheter was deployed to attempt to reposition the device and prevent the impingement after two inflations the device remain at 60% encroachment.Did the subject require other treatment/intervention as a result of the malfunction/deficiency that is not associated with any adverse event? yes (balloon inflation as an attempt to prevent impingement).Could this dd have led to a sade? pending site.Awareness date: 15oct2024.Device related adverse event: please note this is based on subject assessment and ae crf is pending site entry.Ae term: cerebrovascular accident.Notification date: 10/10/2024.Ae start date: (b)(6) 2024.Was event associated with a new neurological deficit? yes.Ae details: at 6 month follow up visit subject presented to treating facility for dsa per study.Following dsa subject developed left facial droop, left sided weakness, expressive aphasia, and dysmetria.Cta of head showed no acute abnormality.Mri brain showed moderate right hemipontine infarct and mild chronic microvascular disease.She was started on atrovastin and continued on asa.Patient was discharged home on (b)(6) 2024 with a walker.She was reported to being back to baseline with regards to strength, speech and swallowing.Was this event a serious adverse event: yes.Was ae due to device deficiency: pending.Related to study device: definitely related.Related to index endovascular procedure: definitely related.Ae resolution: pending.Additional information received stated that the right pcom was treated: collateral flow: none noted on procedure report.Assessed as definitely related given the initial limited information and reporting out.Once all the information is received and imaging reviewed by the cec the event maybe downgraded.Currently still pending site crf for ae and will update the relationship once received.A summary of the site procedure: a contrast injection demonstrated that this device provided stasis of contrast inside the aneurysm but the superior aspect of the proximal device demonstrated 50-60% encroachment upon the adjacent right internal carotid artery (series 5).We again advanced the via in proximity to the proximal marker of the device and then applied forward pressure on the pusher wire, inverting the proximal recess yet again.We subsequently relaxed the pusher wire such that the proximal device was again positioned across the neck of the aneurysm.A contrast injection demonstrated that this device provided stasis of contrast inside the aneurysm but again with the superior aspect of the proximal device demonstrating 50-60% encroachment upon the adjacent right internal carotid artery (series 6).We advanced the via in proximity to the proximal marker of the device and then applied forward pressure on the pusher wire, inverting the proximal recess.We subsequently relaxed the pusher wire such that the proximal device was again positioned across the neck of the aneurysm.A contrast injection demonstrated that this device provided stasis of contrast inside the aneurysm but again with the superior aspect of the proximal device demonstrating 50-60% encroachment upon the adjacent right internal carotid artery (series 7).We attempted one last time to manipulate the device by advancing the via in proximity to the proximal marker of the device and applying forward pressure on the pusher wire, inverting the proximal recess.We relaxed the pusher wire such that the proximal device was positioned across the neck of the aneurysm.A contrast injection demonstrated that this device provided stasis of contrast inside the aneurysm but again with the superior aspect of the proximal device demonstrating 50-60% encroachment upon the adjacent right internal carotid artery (series 8).Given this, we decided to attempt to balloon angioplasty the device in order to push the proximal device out of the parent vessel and into the aneurysm.We therefore removed the via and advanced a scepter c 4mm x 20mm microballoon over a synchro microwire through the sofia and positioned the balloon across the aneurysm.Then, under roadmap guidance, we inflated the balloon and under live fluoroscopy, we saw that the balloon successfully pushed the device into the aneurysm and inverted the proximal recess.The balloon was then deflated.A contrast injection demonstrated that the device provided stasis of contrast inside the aneurysm with a small neck remnant but without evidence of protrusion (series 10).The balloon was then removed.Successful endovascular treatment of a right pcom aneurysm with the web device.
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
Procedure/medical information review: medical operative note review, a detailed review of the medical operative report data dated on (b)(6) 2024, for complaint: (b)(4) was performed on (b)(6) 2024.As reported thru the clinical study car, a web sl device was utilized for the treatment of a posterior right communicating artery aneurysm on (b)(6) 2024 and there was no device deficiency/malfunction with the primary treatment device reported during the performance of this procedure.There were no adverse events associated with the index procedure and no dissection occurred during the index procedure reported.The unruptured index aneurysm did not experience a bleed.209 days after performance of the index procedure (implantation of the web sl device), it was reported that the patient experience left side hemiparesis, left side facial droop, expressive aphagia and dysmetria.On (b)(6) 2024, stat ct stroke protocol was performed on the patient which revealed no evidence of a proximal large vessel occlusion and no evidence of acute intracranial hemorrhage or findings to suggest an acute territorial infarction.Catheter angiogram demonstrated adequate occlusion of the previously implanted web sl device for the treatment of a right posterior communicating artery aneurysm.Mri performed on (b)(6) 2024 demonstrated moderate-sized acute/subacute right hemi pontine infarct and mild chronic ischemic microvascular disease.The left-sided weakness has gradually been improving.Based on the review of data and in my medical opinion, no device malfunction was reported as associated with the left side hemiparesis, left side facial droop, expressive aphagia and dysmetria and/or no device malfunction was reported as the cause of the reported left side hemiparesis, left side facial droop, expressive aphagia and dysmetria which was reported as gradually improved with patient discharged to home on (b)(6) 2024 with outpatient therapies.Investigation conclusion: a review of the provided medical operative report was performed.Based on the review of the provided data, no device malfunction was reported as associated with the left side hemiparesis, left side facial droop, expressive aphagia and dysmetria.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Investigation findings: items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use: detachment of the web embolization device.34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20638607
Report Number2032493-2024-00814
Device Sequence Number20683789
Product Code OPR
UDI-Device Identifier00842429107140
UDI-Public(01)00842429107140(11)220112(17)261231(10)0000139953
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW2-8-3-MVI-3
Device Lot Number0000139953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age84 YR
Patient SexFemale
Patient Weight53 KG